MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra catheter, a non-penumbra introducer sheath and guidewire.During the procedure, the physician advanced the benchmark over the guidewire through the introducer sheath to the right carotid artery via the right femoral artery.Next, the catheter was advanced and placed distal to the aneurysm.The physician then successfully placed all the coils needed in the aneurysm.Afterwards, the catheter was removed.A contrast media was then performed and a lack of contrast in the target vessel was noticed.The physician then decided to remove the benchmark.While removing the benchmark from the introducer sheath, only the proximal end of the benchmark was removed.Subsequently, under fluoroscopy it was noticed that the benchmark had fractured.Therefore, the physician used a snare device to remove the distal segment of the benchmark.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed that the catheter was fractured.Based on the location and damage at fracture site, this damage was likely the result of a kink during manipulation that subsequently fractured.The proximal fracture likely contributed to the lack of contrast visualized within target anatomy.Further evaluation revealed kinks, bends and ovalization on the catheter shaft.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17068485
Report Number3005168196-2023-00268
Device Sequence Number6688590
Product Code DQY
UDI-Device Identifier00814548014111
UDI-Public814548014111
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2025
Device Catalogue NumberBMK6F95
Device Lot NumberF00001998
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight80 KG
Date Report Sent to FDA01/01/2005